Alert archive / Colorado / Tornado Warnings in 2010
Tornado Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this tornado warning at May 23, 2010, 5:24 PM MDT for Baca County, Colorado. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2010, 5:24 PM MDT (23:24 UTC)
- Expired
- May 23, 2010, 6:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Baca County, CO
The radar
The Pueblo radar (KPUX), 181 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:36 PM MDT | HAIL 1.25 | 5 N Campo, CO | |
| May 23, 5:47 PM MDT | HAIL 1.25 | 1 S Springfield, CO | |
| May 23, 5:51 PM MDT | HAIL 2.75 | 1 Ene Springfield, CO | |
| May 23, 5:53 PM MDT | HAIL 3 | Springfield, CO | |
| May 23, 6:00 PM MDT | HAIL 1.75 | Springfield, CO | WINDOWS BUSTED OUT ON CAR |
| May 23, 6:22 PM MDT | HAIL 2 | 7 Nw Springfield, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:53 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -461 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
529 WFUS55 KPUB 232324 TORPUB COC009-240030- /O.NEW.KPUB.TO.W.0016.100523T2324Z-100524T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PUEBLO CO 524 PM MDT SUN MAY 23 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN AND CENTRAL BACA COUNTY IN SOUTHEAST COLORADO... * UNTIL 630 PM MDT * AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 6 MILES WEST OF CAMPO...OR 22 MILES SOUTH OF SPRINGFIELD...AND MOVING NORTH AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...CAMPO...VILAS AND TWO BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. GO TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR! && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 2324Z 190DEG 31KT 3712 10268 $$
5 follow-up statements
484 WWUS55 KPUB 232339 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 539 PM MDT SUN MAY 23 2010 COC009-240030- /O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/ BACA CO- 539 PM MDT SUN MAY 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN AND CENTRAL BACA COUNTY UNTIL 630 PM MDT... AROUND 520 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS FUNNEL CLOUD WAS ESTIMATED TO 4 MILES SOUTHWEST OF CAMPO. AT 534 PM...THIS STORM WAS ABOUT 10 MILES SOUTH OF SPRINGFIELD...MOVING NORTH AT 55 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD...VILAS AND TWO BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A FUNNEL CLOUD WAS REPORTED WITH THIS STORM. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM POSSIBLE FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 2334Z 189DEG 48KT 3723 10263 $$
145 WWUS55 KPUB 232351 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 551 PM MDT SUN MAY 23 2010 COC009-240030- /O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/ BACA CO- 551 PM MDT SUN MAY 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL BACA COUNTY UNTIL 630 PM MDT... AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTH AT 40 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD AND TWO BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 2351Z 182DEG 35KT 3743 10260 $$
971 WWUS55 KPUB 240006 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 606 PM MDT SUN MAY 23 2010 COC009-240030- /O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/ BACA CO- 606 PM MDT SUN MAY 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR BACA COUNTY UNTIL 630 PM MDT... AT 602 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES NORTH OF SPRINGFIELD...MOVING NORTH AT 40 MPH. THIS STORM HAS A HISTORY OF VERY LARGE...UP TO 3 INCH DIAMETER HAIL. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN BACA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 0006Z 182DEG 35KT 3758 10259 $$
800 WWUS55 KPUB 240020 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 620 PM MDT SUN MAY 23 2010 COC009-240030- /O.CON.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/ BACA CO- 620 PM MDT SUN MAY 23 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR BACA COUNTY UNTIL 630 PM MDT... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR SPRINGFIELD...MOVING NORTH AT 40 MPH. VERY LARGE HAIL UP TO 2 INCHES IN DIAMETER IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD AREA...TWO BUTTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 0018Z 182DEG 35KT 3744 10265 $$
532 WWUS55 KPUB 240032 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 632 PM MDT SUN MAY 23 2010 COC009-240042- /O.EXP.KPUB.TO.W.0016.000000T0000Z-100524T0030Z/ BACA CO- 632 PM MDT SUN MAY 23 2010 ...THE TORNADO WARNING FOR CENTRAL BACA COUNTY HAS EXPIRED... THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR THE AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT SUNDAY EVENING FOR SOUTHEAST COLORADO. LAT...LON 3763 10278 3763 10224 3699 10255 3704 10281 TIME...MOT...LOC 0020Z 182DEG 35KT 3746 10265 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 23, 4:11 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 23, 4:11 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 411 PM MDT SUN MAY 23 2010 .UPDATE... QUICK UPDATE TO THE GRIDS FOR TORNADO WATCH 207 VALID FOR PORTIONS OF THE FAR EASTERN PLAINS UNTIL 05Z. && .PREV DISCUSSION... /ISSUED 332 PM MDT SUN MAY 23 2010/ SHORT TERM... (TONIGHT AND MONDAY) ..MOIST BOUNDARY ADVANCING RAPIDLY NORTH ACROSS THE SOUTHEAST PLAINS FOR SEVERE THREAT THIS EVENING AND AGAIN TOMORROW... ..CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE SAN LUIS VALLEY... LOW LEVEL MOISTURE IS MAKING A QUICK RETURN NORTHWARD ACROSS THE PLAINS THIS AFTERNOON. AFTER DEWPOINTS HAD DROPPED INTO THE 30S ACROSS THE PLAINS THIS MORNING...THEY ARE NOW SURGING UPWARD RAPIDLY...WITH SITES IN BACA COUNTY JUMPING OVER 10 DEGREES INTO THE LOWER 50S IN JUST 1 HOUR'S TIME. THIS IS ON PAR WITH MODEL FORECASTS THAT INDICATED A QUICK MOISTURE RETURN WOULD OCCUR. WITH THE RETURN OF THE MOISTURE...RETURNS THE THREAT OF SEVERE WEATHER FOR THIS EVENING. SPC HAS CONTINUED WITH A SLIGHT RISK OF SEVERE WEATHER ALONG AND NEAR THE KANSAS BORDER THIS EVENING. THIS LOOKS GOOD BASED ON CLIMBING CAPES...INCREASING INSTABILITY AND SUFFICIENT SHEAR IN THESE AREAS. ONCE AGAIN...THE TRIGGER MAY BE THE ONLY STUMBLING BLOCK. HOWEVER...A PRETTY GOOD LOW LEVEL JET IS DEVELOPING OVER THE PANHANDLES AT THIS TIME...AND THIS MAY BE THE TRIGGER. THE 12Z GFS40 SEEMS TO SUPPORT THIS IDEA...BLOWING UP A SIGNIFICANT CONVECTIVE COMPLEX OVER SOUTHWEST KANSAS/SOUTHEAST COLORADO 23Z-02Z THIS EVENING. THE 18Z NAM12 SHOWS A HINT OF SOMETHING OVER SOUTHWEST KANSAS/SOUTHEAST COLORADO AT 00Z...WHICH THEN DISAPPEARS IN THE MODEL AFTER 00Z. SO...WILL HAVE TO WAIT AND SEE. FOR NOW...WILL KEEP ISOLATED POPS ALONG THE BORDER AREAS THROUGH THIS EVENING...ON THE CHANCE THAT A FEW STORMS WILL DEVELOP. IF THEY DO DEVELOP...PRIMARY THREATS LOOK LIKE HAIL THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH OR MORE. HOWEVER...COULD NOT RULE OUT A TORNADO EITHER. TOMORROW CONTINUES TO LOOK INTERESTING...BUT A BIT CONFUSING WITH REGARD TO THE SEVERE POTENTIAL ACROSS THE FAR SOUTHEAST PLAINS. LATEST RENDITIONS OF THE NAM12...ESPECIALLY THE 18Z RENDITION...HAVE BEEN TENDING TO NOT SHOW A LOT ACROSS THE PLAINS WITH THE PASSAGE OF A PRETTY SIGNIFICANT EJECTING SHORTWAVE DURING THE EARLY AFTERNOON. EARLIER RUNS OF THE MODEL TRIGGERED A LINE OF SEVERE CONVECTION ALONG THE DRYLINE AS THE WAVE KICKED NORTHEAST. NOW...THE MODEL PUSHES ALL THE MOISTURE INTO KANSAS...LEAVING BEHIND 20 DEGREE DEWPOINTS AND NO CONVECTION OVER THE ENTIRE AREA AS THE WAVE MOVES BY. THE GFS40 STILL DEVELOPS SIGNIFICANT CONVECTION ALONG THE DRYLINE EARLY IN THE DAY...BUT THEN KICKS IT ALL EAST INTO KANSAS DURING THE AFTERNOON. BOTH MODELS ARE SUGGESTING A PRETTY GOOD PUNCH OF DRY SOUTHWESTERLY WINDS BEHIND THE WAVE...WHICH SEEMS TO BE THE CULPRIT FOR PUSHING THE CONVECTION EAST OF OUR AREA. SO...DESPITE A PRETTY DECENT SHORTWAVE...THINGS JUST MIGHT NOT LINE UP RIGHT FOR A GOOD CONVECTIVE EVENT OVER THE EAST MONDAY. FOR NOW...WILL HOLD ONTO ISOLATED POPS OVER THE EAST AND LET LATER SHIFTS REVISE AS NECESSARY. ON ANOTHER NOTE...THE EJECTING SHORTWAVE COULD BRING A FEW RAIN AND/OR SNOW SHOWERS TO THE CONTINENTAL DIVIDE AREAS LATE TONIGHT INTO EARLY MONDAY. TEMPERATURES LOOKS PRETTY WARM...AND SYSTEM MOVES BY PRETTY QUICK...SO NO BIG ACCUMULATIONS EXPECTED...PERHAPS LOCAL ACCUMS OF AN INCH OR TWO ACROSS THE HIGHER TERRAIN...AROUND WOLF CREEK AND MONARCH. OTHER CONCERN CONTINUES TO BE THE ONGOING RED FLAG CONDITIONS IN THE SAN LUIS VALLEY...AND THE POTENTIAL FOR DEVELOPMENT ELSEWHERE IN THE DAYS TO COME. SPC...AFTER COORDINATING WITH US...HAS PUT THE SAN LUIS VALLEY INTO THE CRITICAL CATEGORY FOR TOMORROW AND THIS LOOKS GOOD. WILL UPGRADE THE WATCH FOR THE SAN LUIS VALLEY ON MONDAY TO A RED FLAG WARNING. WILL NEED TO CLOSELY MONITOR FUEL STATUS IN OTHER AREAS OVER THE NEXT COUPLE DAYS AS FUELS CONTINUE TO CURE IN THE HEAT AND WIND. LW LONG TERM... (MONDAY NIGHT THROUGH SUNDAY) MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW QUICKLY RACES TO THE NORTH ACROSS WY AND MT MON NIGHT THROUGH EARLY TUE MORNING...AND WINDS ARE EXPECTED TO SLACKEN THROUGH THE NIGHT. MODELS HINT AT THE POSSIBILITY OF SOME LINGERING ISOLATED CONVECTION ALONG THE CONTDVD AS WELL AS ALONG THE CO/KS BORDER MON NIGHT...SO LEFT ONGOING ISOLATED POPS THERE. HOWEVER...CWA SHOULD BE PCPN-FREE OVERNIGHT. A RATHER WEAK FRONTAL BOUNDARY DROPS DOWN INTO THE E PLAINS ON TUE...KEEPING MAX TEMPS A FEW DEGREES COOLER BUT ALSO ALLOWING INCREASING LLVL MOISTURE TO EKE IN. BY MID-AFTERNOON HIGHER DEWPOINTS EDGE ACROSS THE SOUTHERN AND E BORDERS OF THE STATE...SERVING AS THE FOCUS AREA FOR CONVECTION ONCE AGAIN. GFS AND NAM MODELS INDICATE THAT AS ANOTHER LONGWAVE TROUGH DEEPENS OVER THE WEST COAST...PREDOMINANT S-SW FLOW SETS UP ACROSS THE 4 CORNERS REGION AS A PLUME OF GULF MOISTURE STREAMS UP ACROSS THE PANHANDLES AND THE EASTERN QUARTER OF COLORADO. THERE SHOULD BE A NEARLY CONTINUOUS THREAT OF CONVECTION FOR THE E MTS AND PLAINS FROM TUE EVE THROUGH WED EVE...WHILE THE WESTERN HALF OF THE STATE STAYS HOT AND DRY. THURSDAY THROUGH SUNDAY...THE LONGWAVE TROUGH CONTINUES TO DEEPEN OVER THE WEST COAST THURSDAY AND FRIDAY...KEEPING STRONG SOUTHERLY FLOW IN PLACE FOR THE STATE AND ALLOWING THE GULF PLUME TO EDGE WEST...EVENTUALLY PROVIDING FUEL FOR THE THREAT OF CONVECTION OVER THE W AND CENT MTS. HOT TEMPS WITH DIURNAL CONVECTION CHANCES THU AND FRI. BY SAT BOTH ECMWF AND GFS MODELS LIFT THE LOW TO THE NE ACROSS THE GREAT BASIN AND NORTHERN ROCKIES. THIS WILL GIVE THE STATE ANOTHER SHOT AT HIGHER WINDS...IN ADDITION TO MOST LIKELY SHUTTING DONW PCPN CHANCES FOR THE WEEKEND AS DRY AIR FROM THE DESERT SW GETS DRAWN UP INTO COLORADO. 27 AVIATION... GENERALLY VFR EXPECTED. HOWEVER...RISK OF ISOLATED MVFR/IFR CIGS DUE TO ISOLATED THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS EVENING AND AGAIN TOMORROW. ALSO...AREAS OF MVFR/IFR CONDITIONS IN RAIN/SNOW SHOWERS POSSIBLE ALONG THE CONTINENTAL DIVIDE LATER TONIGHT AND EARLY MONDAY. WINDS WILL CONTINUE TO BE A HAZARD OVER THE NEXT 24 HOURS...GUSTING FROM THE SOUTHEAST THROUGH SOUTHWEST TO OVER 50 MPH AT TIMES DURING THE AFTERNOON/EVENING HOURS...AND CAUSING A LLWS THREAT AT NIGHT AS THE SURFACE LAYER DECOUPLES. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. RED FLAG WARNING FROM NOON TO 8 PM MDT MONDAY FOR COZ224. && 50/27
Hazardous weather outlook, May 23, 6:27 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 627 AM MDT SUN MAY 23 2010 COZ058>089-093>099-241230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 627 AM MDT SUN MAY 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND HOT TEMPERATURES WILL PRODUCE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS ALONG THE KANSAS BORDER LATE THIS AFTERNOON AND EVENING ALONG THE DRYLINE. ONE OR TWO STORMS HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS ON MONDAY ALONG THE DRYLINE IN FAR EASTERN COLORADO WITH STRONG WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PRODUCE HIGH FIRE DANGER ONCE AGAIN ACROSS THE SAN LUIS VALLEY MONDAY AFTERNOON AND EVENING. MOISTURE WILL RETURN TO THE REGION BY TUESDAY WITH THUNDERSTORMS POSSIBLE OVER THE FAR SOUTHEASTERN PLAINS LATE TUESDAY AFTERNOON AND EVENING. THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK OVER MAINLY THE EASTERN MOUNTAINS AND PLAINS...AS LOW LEVEL MOISTURE SLOWLY INCREASES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. 88/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:30 PM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
| May 23, 5:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 63 min |
Nearby
Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.